BRUCE ETTINGER, M.D.; ELI WEIL, M.D.; NEILS. MANDEL, Ph.D.; STEPHEN DARLING, Ph.D.
This content is PDF only. Please click on the PDF icon to access.
A patient passed kidney stones composed entirely of a mixture of triamterene and a metabolic product of triamterene. Although triamterene has been widely used for more than 15 years, there are no previous reports of triamterene-induced nephrolithiasis.
A 52-year-old woman was referred for passing multiple small urinary stones. She had been treated with reserpine and hydrochlorothiazide for many years because of hypertension and coronary artery disease. Two and one half years before referral, triamterene therapy was added to correct hypokalemia. Eight months before referral the dosage was increased from 300 mg to 350 mg daily, taken in four divided doses.
ETTINGER B, WEIL E, MANDEL N, et al. Triamterene-Induced Nephrolithiasis. Ann Intern Med. 1979;91:745–746. doi: https://doi.org/10.7326/0003-4819-91-5-745
Download citation file:
Published: Ann Intern Med. 1979;91(5):745-746.
Nephrolithiasis, Nephrology, Urological Disorders.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use